Alert archive / Illinois / Flash Flood Warnings in 1997
Flash Flood Warning 61, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 30, 1997, 11:20 PM CDT for Gallatin County, Saline County, Illinois. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 1997, 11:20 PM CDT (04:20 UTC)
- Expired
- May 31, 1997, 1:00 AM CDT
- In force
- 100 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Gallatin County, IL, Saline County, IL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 310420 FFWPAH ILC059-165-310600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1120 PM CDT FRI MAY 30 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 100 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH ILLINOIS ...GALLATIN COUNTY...SALINE COUNTY AT 1115 PM CDT DOPPLER RADAR INDICATED THAT A LARGE AREA OF 1 TO 2.5 INCHES OF RAIN HAS FALLEN SINCE 800 PM CDT. SALINE COUNTY SHERIFFS REPORT THAT HIGHWAYS 13 AND 45 ARE WATER-COVERED AROUND HARRISBURG AND MANY OTHER SECONDARY ROADS ARE UNDER WATER. PARTS OF HIGHWAY 45 ARE BARRICADED. SHOWERS AND THUNDERSTORMS WITH EMBEDDED HEAVY RAINFALL WILL CONTINUE TO TRACK SLOWLY NORTHEAST ACROSS THE WARNED AREA. ANOTHER 1 TO 2 INCHES OF RAINFALL IS POSSIBLE INTO THE EARLY MORNING HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. NEVER ATTEMPT TO CROSS WATER-COVERED ROADWAYS OR DRIVE AROUND BARRICADES. IF YOU DO NOT HAVE TO BE OUT TONIGHT...STAY HOME! LAMM &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 30, 9:32 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 30, 9:32 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 930 PM CDT FRI MAY 30 1997 02 UTC SURFACE CHART SHOWS LOW NEAR CGI/PAH. LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTH ILLINOIS...AND EXITING SOUTHEAST MISSOURI. WATER VAPOR LOOP SHOWS TROF OVER THE CENTRAL U.S. DIGGING SOUTHEAST. MAIN ISSUE IS CURRENT FLASH FLOOD WATCH. WITH RAIN ENDING ACROSS SOUTHEAST MISSOURI...WILL DROP FFA HERE. THERE MAY BE A FEW MORE SHOWERS OVERNIGHT AS THE UPPER TROF DRAWS CLOSER BUT THREAT FOR FLASH FLOODING OVER. FFG VALUES RATHER LOW OVER SOUTHWEST INDIANA. WITH 3-HR PRECIP ESTIMATES INDICATING THESE VALUES COULD BE EXCEEDED...WILL ADD SOUTHWEST INDIANA TO FFA. FOR KENTUCKY...WILL LEAVE ALONE AS STORMS ARE BEGINNING TO FIRE UP FROM CADIZ TO HENDERSON AND POINTS EAST. QUIET FOR NOW ACROSS FAR WESTERN KENTUCKY...BUT WILL LEAVE ALONE FOR NOW WITH SCATTERED CONVECTION JUST TO THE WEST. CN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:35 PM CDT | Flash Flood Warning | PAH | Union | 85 min |
Nearby
Flash Flood Warnings in Illinois, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.